A medicine is like a double-edged sword. On the one hand, medicine can be a savior for some people who are sick, but drugs have side effects that can kill thousands of lives each year. Not to mention the combination of two types of drugs that can be harmful to health. Instead of getting cured, consuming several medicines at the same time can actually threaten someone’s life. A study in the Netherlands showed that a combination of two types of drugs taken together could lead to an increased risk of gastrointestinal bleeding.
Therefore, the use of drugs should be accompanied by a doctor’s prescription to minimize the impact. So, what combination of drugs can trigger death for someone?
A cough and Antihistamine Drug
Some cough medicines contain the same substance, if taken both at the same time, it can increase the dose of the drug. Of course, this can strengthen the sedative effect that triggers dependence. Symptoms of people who experience sedative effects include feeling prolonged sleepiness. That makes the consumer feels difficult to move and damage the concentration of work.
Anticoagulants and Aspirin
Anticoagulants are the most commonly prescribed drugs to reduce blood clots in the arteries while aspirin is the drug most often used as a pain reliever. When both of these medicines are consumed together, they can trigger additive effects which cause internal and external bleeding.
Painkillers and Anti Anxiety drug
Anti-anxiety drugs that are often prescribed include codeine, morphine, and some brands such as Percocet and Vicodin also act as painkillers. If taken together with other painkillers, it can increase toxicity. Often, the use of these two drugs simultaneously attacks the respiratory system, the heart, resulting in death.
Acetaminophen and Opioid
Both types of drugs are very popular but also very dangerous. When consumed together in amounts higher than the recommended dosage, it can cause deadly effects. A 2005 study from the University of Washington Medical Center in Seattle found that 38 percent of people who experience acute liver failure is caused by consuming more than one pill containing acetaminophen and opioids.
Statins and Fluconazole
Those who suffer from fungal infections are certainly familiar with the drug called fluconazole. Meanwhile, statins are the type of drug most prescribed by doctors so that the combination of these two drugs is very likely to occur. If that happens, the side effects that may include are muscle weakness and kidney damage.